Friday, October 4, 2013

Voices from my files: Who do you trust?

September 2005

Dear Dr. X,

I understand from talking to Chris today that he is about to get a refill of both his Clozaril and his Abilify. We are concerned that at this point, with the therapeutic vitamins and minerals he is taking, that he is over-medicated (difficulty getting dressed, slower speech, etc.) and this will impact him when his course begins next week. With Chris’s agreement and with your blessing, we would like to try to help Chris achieve optimum recovery through nutritional interventions while reducing his dependency on prescription medication to the minimum amount needed to insure good mental health. Of course, the psychotherapy that he receives through your day program is so important to Steve's recovery process. [forbes1] 

Best regards,

Rossa Forbes

Dear Mrs. Forbes,

Thank you for that information. I’d like to respond to you in a few words: Chris is not doing so well, my hypothesis is that beginning a course at the university is a stress factor [forbes2] and he is now experiencing more anxiety. Our clinical observations suggest that we would increase the Clozaril [forbes3]  and not decrease it. There seems to be a paradigm incompatibility with the introduction of the vitamins alongside the prescription medication, which could also be a problem for Chris: Who to trust.

Under these circumstances, I am available to see you this afternoon at 4 o’clock in my office.

Best regards,
Dr. X

Medication to "treat" the illness to date: Risperidone, Effexor, Abilify, Clozaril

 [forbes1]My way of trying to keep on the doctors good side, after  contradicting him on the medications

 [forbes2]Made me feel that, in the doctors opinion, Chris would never be able to tackle a course at university level. Quite crushing at this stage.

 [forbes3]The usual hospital practice, instead of trying to help relieve anxiety in a non-clinical way.

No comments:

Post a Comment

I am no longer approving comments. All I ask is that you be respectful of others and refrain from using profanity.